Alert archive / Colorado / Flash Flood Warnings in 2023
Flash Flood Warning 33, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jun 15, 2023, 8:28 PM MDT for Morgan County, Colorado. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2023, 8:28 PM MDT (02:28 UTC)
- Expired
- Jun 15, 2023, 10:13 PM MDT
- In force
- 105 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Morgan County, CO
The radar
The Denver radar (KFTG), 94 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2574 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
908
WGUS55 KBOU 160228
FFWBOU
COC087-160530-
/O.NEW.KBOU.FF.W.0033.230616T0228Z-230616T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
828 PM MDT Thu Jun 15 2023
The National Weather Service in Denver has issued a
* Flash Flood Warning for...
East Central Morgan County in northeastern Colorado...
* Until 1130 PM MDT.
* At 828 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 1 inch in 30 minutes.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Brush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4027 10366 4019 10363 4021 10353 4031 10360
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
Entrekin3 follow-up statements
257
WGUS75 KBOU 160250
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
850 PM MDT Thu Jun 15 2023
COC087-160530-
/O.CON.KBOU.FF.W.0033.000000T0000Z-230616T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morgan CO-
850 PM MDT Thu Jun 15 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT THIS
EVENING FOR EAST CENTRAL MORGAN COUNTY...
At 850 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. The expected rainfall rate is 0.5 to 1 inch in less than 30
minutes. Flash flooding is ongoing. Flooding has been reported
through the streets of Fort Morgan, especially along Edison Street
where 4-5 inches of water are over the sidewalks.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
Some locations that will experience flash flooding include...
Brush.
Along Beaver Creek from Brush southward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4027 10366 4019 10363 4021 10353 4031 10360
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
Entrekin876
WGUS75 KBOU 160256
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
856 PM MDT Thu Jun 15 2023
COC087-160530-
/O.CON.KBOU.FF.W.0033.000000T0000Z-230616T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Morgan CO-
856 PM MDT Thu Jun 15 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT THIS
EVENING FOR EAST CENTRAL MORGAN COUNTY...
At 856 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. The expected rainfall rate is 0.5 to 1 inch in 30 minutes or
less. Flash flooding is ongoing. Flooding has been reported through
the streets of Brush, especially along Edison Street where 4-5
inches of water are over the sidewalks. This is a correction to the
previous statement which should be Brush instead of Fort Morgan.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
Some locations that will experience flash flooding include...
Brush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4027 10366 4019 10363 4021 10353 4031 10360
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
Entrekin911 WGUS75 KBOU 160413 FFSBOU Flash Flood Statement National Weather Service Denver CO 1013 PM MDT Thu Jun 15 2023 COC087-160423- /O.CAN.KBOU.FF.W.0033.000000T0000Z-230616T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Morgan CO- 1013 PM MDT Thu Jun 15 2023 ...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL MORGAN COUNTY... Morgan County law enforcement reported that flood waters in the town of Brush have receded. The heavy rain has diminished as well. Beaver Creek will likely run high through the night. While flooding is no longer expected to pose a threat, please heed any road closures and driving through any standing water. It is difficult to discern the depth of any water, especially at night. LAT...LON 4027 10366 4019 10363 4021 10353 4031 10360 $$ Barjenbruch
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:39 PM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 15, 6:39 PM MDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 639 PM MDT Thu Jun 15 2023 .SHORT TERM...(This evening through Friday) Issued at 200 PM MDT Thu Jun 15 2023 ...Key Messages - Stronger storms remain possible this evening across the plains. - Friday looks to be a more widespread heavier rain and embedded stronger thunderstorm kind of day... When you combine some heating, ample moisture, and just a hint of larger scale lift you can get storms. Sometimes the storms just go straight up and then straight down, pulse, and then you add in a little shear and they kind of spin. Today, however, the shear isn't that great so expecting the straight up and down kind of storms, but quite a few of them as numerous outflow boundaries collide adding to the localized lift. Given how cold it is aloft, with a compact shortwave trough of low pressure moving by to our south we'll see smaller hail, maybe one to two storms that put down some larger ice, east of DIA this evening. Overnight we'll quiet down and draw in more moisture from the east. Stratus is expected to develop early Friday morning giving us that cap for better storm bubbling of our potential instability later in that day. Another shortwave trough, albeit weak, moves into the region by late morning adding another round of larger scale lift. Instability looks decent with the shear still the lacking factor for the severe storms on Friday. Given this heavier pulse like storms are expected once again over much of the region. .LONG TERM...(Friday night through Thursday) Issued at 200 PM MDT Thu Jun 15 2023 Another cool and unsettled day is expected Saturday. A second, weaker shortwave will traverse the area, leading to scattered showers and storms across the region. The overall severe threat will be low and the heavy rain threat should diminish compared to Friday as storm motions should be quick enough to avoid too many issues. The pattern makes an abrupt change Sunday into next week. Ridging is expected to quickly build across the central plains, with increasing (dry) southwesterly flow aloft. The drier, warmer airmass aloft and increasing flow should help promote strong mixing with highs making it at least into the 80s if not 90s across most of the plains on Sunday and Monday. A few weak shortwaves will try to impinge on the ridge enough for isolated to widely scattered showers and storms to return to the forecast by the middle of next week. Guidance is in relatively good agreement that surface moisture/instability will continue to increase towards the end of the week, with afternoon thunderstorm chances also increasing in that period. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 630 PM MDT Thu Jun 15 2023 Outflow winds from nearby storms that have dissipated are bringing light northwesterly winds to DEN at the moment. There are other outflow boundaries that may impact the airport but the main one will arrive a little bit before 02Z with northerly winds that will impact all airports. Models have been trending towards more showers and storms late this evening. Considering all the thunderstorm development in western Colorado, the trend towards more storms seems reasonable. Northeast winds will help to develop low clouds late tonight and into tomorrow morning. Ceilings should be in the 1-3 kft range. The chance for storms tomorrow afternoon will depend on how much cloud cover persists throughout the day. It is likely that there will be extensive cloud cover that will limit storm coverage and intensity so only a PROB30 was included in the TAFs. && .HYDROLOGY... Issued at 200 PM MDT Thu Jun 15 2023 Scattered to numerous showers and thunderstorms today will provide brief heavier downpours and small hail. On Friday a tad bit more moisture will be across the region with another round of heavier rains is expected which may pose some localized flooding issues across an already saturated soils and some swollen rivers. A majority of the storms will be across the plains by mid-afternoon, however we could see some scattered storms around our burn scars. A limited threat of burn area flash flooding will continue on Saturday with one last weak system moving across the region. Much warmer and drier conditions are forecast through next week, though a gradual increase in storms is expected towards next weekend. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Heavener LONG TERM...Hiris AVIATION...Danielson HYDROLOGY...Heavener/Hiris
Hazardous weather outlook, Jun 15, 11:10 AM MDT, 9 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1110 AM MDT Thu Jun 15 2023 COZ030>051-161715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1110 AM MDT Thu Jun 15 2023 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Isolated showers can be expected this morning, and then numerous showers along with scattered thunderstorms will develop this afternoon and evening. Some of those will produce brief heavy rain, small hail, and lightning. One or two storms may become briefly severe over the eastern plains and Palmer Divide with large hail the main threat. A few storms will also be capable of producing locally heavy rain, and thus a limited threat of flash flooding will exist in the recent burn areas from this afternoon through the evening hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms will be likely across much the area on Friday. A couple severe storms will be possible over the plains mainly south and east of Denver. A few storms may also produce locally heavy rainfall. It will remain cool and unsettled on Saturday with a chance of afternoon and evening thunderstorms. A drier and summer like weather pattern is then expected to arrive Sunday and continue into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jun 15, 4:44 PM MDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Denver CO
444 PM MDT Thu Jun 15 2023
COZ049-152330-
Washington County CO-
444 PM MDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of northeastern
Washington County through 530 PM MDT...
At 443 PM MDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout tornado 8 miles south of Platner, or
12 miles southeast of Akron, moving south at 10 mph.
HAZARD...Landspouts possible, winds in excess of 40 mph, heavy
rain and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Landspout tornadoes can damage mobile homes, roofs,
vehicles, and trees. Outdoor objects may be tossed about.
Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Otis and Elba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3975 10294 3984 10323 4026 10300 4021 10283
TIME...MOT...LOC 2243Z 009DEG 7KT 4004 10305
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ENTREKINSpecial weather statement, Jun 15, 5:55 PM MDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Denver CO
555 PM MDT Thu Jun 15 2023
COZ049-160045-
Washington County CO-
555 PM MDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of southern Washington
County through 645 PM MDT...
At 554 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Lindon, or 26 miles south of Akron. This storm
was moving slowly southward at 5 mph.
HAZARD...Winds in excess of 35 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Thurman, Arickaree School, Cope, Anton, Woodlin School, Lindon and
Elba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3992 10355 3995 10290 3957 10283 3957 10356
TIME...MOT...LOC 2354Z 328DEG 1KT 3979 10337
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ENTREKINSpecial weather statement, Jun 15, 6:00 PM MDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Denver CO
600 PM MDT Thu Jun 15 2023
COZ043-044-160100-
Central and South Weld County CO-Morgan County CO-
600 PM MDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of southwestern Weld
and Morgan Counties through 700 PM MDT...
At 559 PM MDT, Doppler radar was tracking a strong thunderstorm over
Milton Reservoir, or 14 miles southeast of Greeley, moving southeast
at 20 mph. Additional storms will continue to develop across
southeast Weld and Morgan counties through 7 pm.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greeley, Fort Morgan, Evans, Lochbuie, Eaton, Hudson, LaSalle,
Kersey, Keenesburg, Wiggins, Log Lane Village, Weldona, Twelve-Mile
Corner, Orchard, Riverside Reservoir, Milton Reservoir, Lucerne,
Goodrich, Roggen and Hoyt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4000 10362 4000 10470 4052 10477 4052 10374
TIME...MOT...LOC 2359Z 321DEG 19KT 4024 10461
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ENTREKINSpecial weather statement, Jun 15, 7:35 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Denver CO
735 PM MDT Thu Jun 15 2023
COZ044-048-049-160230-
Washington County CO-Morgan County CO-Logan County CO-
735 PM MDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of eastern Morgan,
northwestern Washington and south central Logan Counties through 830
PM MDT...
At 734 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hillrose, or 14 miles east of Fort Morgan, moving south at 10 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Morgan, Brush, Log Lane Village, Merino, Hillrose, Gary, Prewitt
Reservoir, Antelope Springs, Twelve-Mile Corner, Adena School,
Snyder, Midway and Woodrow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4052 10314 3991 10334 3999 10369 4000 10371
4000 10386 4042 10395
TIME...MOT...LOC 0134Z 346DEG 9KT 4029 10353
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
ENTREKINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:00 PM MDT | Special Weather Statement | BOU | Morgan | 60 min |
| Jun 15, 7:35 PM MDT | Special Weather Statement | BOU | Morgan | 55 min |
| Jun 16, 2:23 AM MDT | Flood Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 4 more | 20 hr |
| Jun 16, 12:54 PM MDT | Areal Flood Advisory | BOU | Grand | 7 days |
| Jun 16, 1:54 PM MDT | Special Weather Statement | BOU | Park | 51 min |
| Jun 16, 2:22 PM MDT | Special Weather Statement | BOU | Elbert | 38 min |
| Jun 16, 2:33 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 42 min |
| Jun 16, 3:15 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 45 min |
| Jun 16, 3:52 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 23 min |
| Jun 16, 3:56 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 49 min |
| Jun 16, 4:14 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 18 min |
| Jun 16, 4:16 PM MDT | Flash Flood Warning | BOU | Elbert, Lincoln | 3 hr |
| Jun 16, 4:32 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 28 min |
Nearby
Flash Flood Warnings in Colorado, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.